Skip to content
My WebMD Sign In, Sign Up
Help!! BCP question
avatar
Kari69 posted:
Hi everyone,

My doc had put me on BCP to see if it would help my lower back pain issues. I started it May 8 and then 3-1/2 weeks later, I developed a major rash along with major water retention in my legs..I'm 40 years old, so I just quit taking them, with only 3 days left of the active pill, got a "period" 2 days later that was June 4th and have not had a period since..I was due this past saturday, took a first response pregnancy test with morning urine this morning and got a negative result..should I retest in a few days if I don't get my period? or could it be my cycle is screwed up because I quit the pill that way? I was only on the BCP for 3-1/2 weeks.
Reply
 
avatar
georgiagail responded:
What you got when you stopped taking the hormone containing birth control was not a period but rather "withdrawal bleeding"; pretty common when stopping these pills.

It is not unusual that it may take a while for your normal cycle to return to its "prepill" schedule after stopping hormone containing birth control, even after being on it for a short period of time.

Gail


Helpful Tips

how can a woman restore sensation in her nipples/breast?
since my last pregnancy in 2005, i have no sensation in my breast when stimulated. If anything, it hurts. I am 43 years old and I know I'm ... More
Was this Helpful?
0 of 1 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.